A convergence result for the ergodic problem for Hamilton–Jacobi equations with Neumann-type boundary conditions

Eman S. Al-Aidarous, Ebraheem O. Alzahrani, Hitoshi Ishii, Arshad M M Younas

    Research output: Contribution to journalArticle

    10 Citations (Scopus)


    We consider the ergodic (or additive eigenvalue) problem for the Neumann-type boundary-value problem for Hamilton–Jacobi equations and the corresponding discounted problems. Denoting by u λ the solution of the discounted problem with discount factor λ > 0, we establish the convergence of the whole family (Figure presented.) to a solution of the ergodic problem as λ → 0, and give a representation formula for the limit function via the Mather measures and Peierls function. As an interesting by-product, we introduce Mather measures associated with Hamilton–Jacobi equations with the Neumann-type boundary conditions. These results are variants of the main results in a recent paper by Davini et al., who study the same convergence problem on smooth compact manifolds without boundary.

    Original languageEnglish
    Pages (from-to)1-18
    Number of pages18
    JournalRoyal Society of Edinburgh - Proceedings A
    Publication statusAccepted/In press - 2016 Mar 3



    • asymptotic analysis
    • ergodic problems
    • Hamilton–Jacobi equations
    • Mather measures
    • weak Kolmogorov–Arnold–Moser theory

    ASJC Scopus subject areas

    • Mathematics(all)

    Cite this